Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 16, 2013, 2:36 PM CDT for Uvalde County, Texas. It took effect at Oct 16, 2013, 6:55 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2013, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 16, 2013, 6:55 PM CDT
- Expired
- Oct 16, 2013, 8:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River at Laguna (UVAT2).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08190000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
630
WGUS44 KEWX 161936
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 PM CDT WED OCT 16 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
NUECES RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC463-171208-
/O.NEW.KEWX.FL.W.0029.131016T2355Z-131017T1208Z/
/UVAT2.1.ER.131016T2355Z.131017T0000Z.131017T0008Z.NO/
236 PM CDT WED OCT 16 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE NUECES RIVER AT LAGUNA.
* FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 PM WEDNESDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
10.1 FEET BY THIS EVENING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY THIS
LATER THIS EVENING.
* IMPACT...AT 10.0 FEET...MINOR LOWLAND FLOODING REACHES LOW WATER CROSSINGS ON
HIGHWAY 55 ABOVE BARKSDALE ON HACKBERRY CREEK. THE NUECES RIVER CROSSING AT
BARKSDALE IS VERY DANGEROUS. EAST OF CAMP WOOD FM 337 CROSSES CAMP WOOD CREEK
IN THREE PLACES. VEHICULAR RELATED DROWNINGS HAVE OCCURRED AT ALL THESE SITES
IN RECENT YEARS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
NUECES RIVER
LAGUNA 7 10 2.2 WED 01 PM 3.5 2.9 2.8 2.8 2.8
$$
CVP1 follow-up statement
149
WGUS84 KEWX 170155
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT WED OCT 16 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
NUECES RIVER AT LAGUNA AFFECTING UVALDE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
NUECES RIVER NEAR ASHERTON AFFECTING DIMMIT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC463-170225-
/O.CAN.KEWX.FL.W.0029.000000T0000Z-131017T1208Z/
/UVAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM CDT WED OCT 16 2013
THE FLOOD WARNING IS CANCELLED FOR THE NUECES RIVER AT LAGUNA.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER LEVEL HAS NOT SHOWN A RISE AS PREVIOUSLY EXPECTED.
THE RIVER LEVEL MAY RISE SLIGHTLY WEDNESDAY EVENING BUT IS NOT EXPECTED
TO EVEN REACH THE BANKFULL LEVEL OF 7 FEET.
THIS IS THE LAST FORECAST THAT WILL BE ISSUED FOR THIS EVENT.
$$
TXC127-171955-
/O.EXT.KEWX.FL.W.0027.000000T0000Z-131018T0649Z/
/ASRT2.3.ER.000000T0000Z.131015T0031Z.131017T1849Z.NO/
855 PM CDT WED OCT 16 2013
THE FLOOD WARNING CONTINUES FOR THE NUECES RIVER NEAR ASHERTON.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 25.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE FALLING DURING THE NEXT COUPLE DAYS.
THE RIVER LEVEL IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 26.0 FEET...WIDESPREAD MODERATE LOWLAND FLOODING THREATENS
LIVESTOCK AND EQUIPMENT IN LOW AREAS OF THE FLOOD PLAIN. SECONDARY ROADS AND
BRIDGES FLOOD AND FM 190 IS THREATENED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
NUECES RIVER
LAGUNA 7 10 2.2 WED 07 PM 2.6 2.6 2.6 2.7
ASHERTON 18 20 25.9 WED 08 PM 14.5 10.4 10.1 8.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 12:47 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 16, 12:47 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1247 PM CDT WED OCT 16 2013 .AVIATION... A MIX OF IFR/MVFR CIGS WITH MULTIPLE LAYERS AND MVFR/VFR VSBYS IN PATCHES OF -RA BR WILL PREVAIL TODAY INTO THIS EVENING AS UPPER TROUGH MOVES ACROSS AREA. CIGS WILL LIFT TO VFR WITH -RA BR ENDING TONIGHT AS UPPER TROUGH MOVES EAST OF AREA. CLOUDS WILL BECOME FEW-SCT ON THURSDAY. NLY WINDS 7 TO 14 KTS TODAY WILL DECREASE TO LESS THAN 6 KTS TONIGHT AND THEN SHIFT TO ELY ON THURSDAY AS SURFACE HIGH SLOWLY SLIDES EAST. && .PREV DISCUSSION... /ISSUED 623 AM CDT WED OCT 16 2013/ AVIATION... OVERRUNNING LIGHT TO MODERATE RAINS WILL LINGER AROUND SOUTH CENTRAL TEXAS THROUGH THIS AFTERNOON AS A LONG-WAVE UPPER LEVEL TROUGH SLIGHTLY SHIFTS SOUTHEASTWARD FROM THE ROCKIES. SURFACE NORTHERLY FLOW AND MOIST BOUNDARY LAYER WILL KEEP MVFR CIGS WITH -RA AFFECTING THE I-35 CORRIDOR SITES AND KDRT THROUGH MOST OF THE MORNING AND AFTERNOON HOURS. THIS EVENING...UPPER TROUGH SHIFTS TO THE EAST WHILE FLOW ALOFT FLATTEN WITH DRIER AIR PUSHING ACROSS THE AREA. VFR CONDITIONS ARE EXPECTED TONIGHT INTO THURSDAY WITH WINDS FROM THE NORTH-NORTHEAST AVERAGING 5 TO 10 KNOTS. PREV DISCUSSION... /ISSUED 341 AM CDT WED OCT 16 2013/ SHORT TERM (TODAY THROUGH THURSDAY)... THE COLD FRONT HAS LONG PUSHED THROUGH THE AREA...BRINGING MUCH COLDER CONDITIONS. THE LAST VESTIGES OF MID AND UPPER LEVEL MOIST AIR FROM PACIFIC TS OCTAVE HAVE SPREAD ALONG THE WARM CONVEYOR ASSOCIATED WITH THE DEVELOPING SHORTWAVE TROUGH CENTERED OVER NEW MEXICO. THIS TROUGH WILL SLOWLY LIFT ACROSS THE CENTRAL/SOUTHERN PLAINS OVER THE NEXT 24 HOURS. ISENTROPIC LIFT OF MOIST GULF AIR AT LOWER LEVELS WILL ALSO BOOST PRECIPITATION. LOOK FOR MOSTLY STRATIFORM RAINFALL THIS MORNING TO SWEEP THE EASTERN 2/3 OF THE CWA...WITH MOST LOCATIONS RECEIVING 1-2 INCHES OF RAIN BY MID- AFTERNOON. WILL DROP THE FLASH FLOOD WATCH AS INTENSE CONVECTION AND FOCUSED HEAVY RAIN ARE NO LONGER EXPECTED. WILL MENTION THUNDERSTORMS FOR THE SOUTHEAST COASTAL PLAINS THIS AFTERNOON AS DIURNAL HEATING MAY PRODUCE ENOUGH INSTABILITY THERE. OTHERWISE... LOOK FOR RAIN TO END BY SUNSET AT MOST LOCATIONS AND A COOL NIGHT. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... THE LONGWAVE PATTERN CHANGES LITTLE FOR THE NEXT WEEK WITH A LARGE OMEGA BLOCK OVER WESTERN NORTH AMERICA AND THE EASTERN PACIFIC. THE UPSHOT FOR OUR AREA IN THE DOWNSTREAM CYCLONIC BRANCH IS GENERALLY BELOW NORMAL TEMPERATURES AND A SEE-SAW OF GULF RETURN FLOW AND REINFORCING COLD FRONT PUSHES. THE MOST SIGNIFICANT OF THESE WILL BE ON FRIDAY AND SUNDAY/MONDAY...SO I PUT IN POPS FOR THOSE DAYS. INSTABILITY AND MOIST RETURN FLOW WILL BE SUFFICIENT FOR CONVECTION...ESPECIALLY MONDAY...BUT ONLY EXPECT LIGHT TO MODERATE RAIN AND HENCE NO FLOOD THREAT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 53 74 55 72 / 90 10 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 61 50 72 50 72 / 90 10 10 10 20 NEW BRAUNFELS MUNI AIRPORT 63 52 73 53 73 / 90 20 10 10 20 BURNET MUNI AIRPORT 57 49 72 52 69 / 90 10 10 10 20 DEL RIO INTL AIRPORT 62 55 74 58 76 / 30 10 10 10 10 GEORGETOWN MUNI AIRPORT 58 49 72 50 70 / 90 10 10 10 20 HONDO MUNI AIRPORT 64 54 74 57 77 / 90 20 10 10 10 SAN MARCOS MUNI AIRPORT 62 50 72 51 71 / 90 20 10 10 20 LA GRANGE - FAYETTE REGIONAL 64 57 74 57 76 / 90 20 10 20 20 SAN ANTONIO INTL AIRPORT 64 54 74 57 75 / 90 20 10 10 20 STINSON MUNI AIRPORT 64 56 74 58 76 / 90 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Oct 16, 4:32 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 AM CDT WED OCT 16 2013 TXZ171>173-183>194-202>209-217>225-228-170945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 432 AM CDT WED OCT 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 16, 9:07 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT WED OCT 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN TOW 30.88N 98.47W
10/16/2013 M2.70 INCH LLANO TX CO-OP OBSERVER
24 HOUR RAINFALL
&&
EVENT NUMBER EWX1300623
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 47 min |
| Oct 15, 9:03 PM CDT | Areal Flood Advisory | EWX | Maverick | 117 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.